My mother has been taking fosamax for over 13 years and the drug has run it's course. Her doctor is telling her the ONLY thing she can do now is to give herself stomach injections of another drug that is not available in pill form. Looking for others with similar situations please?
Fosamax, Fosamax Plus D, Actonel, Actonel with Calcium, Boniva, Atelvia, and Reclast--- these are all part of a group known as bisphosphonates. She can try to take the other bisphosphonates, which are injections, but usually the next step that is taken is HRT or ERT, which means hormone replacement therapy or estrogen therapy. hope this is helpful
Your doctor is talking about Forteo which I take myself. It's like the last chance for bone loss. Yes, it is self injected daily but just sub cu, so only a very teeny tiny needle under the skin. Does not hurt at all. I have been on this for 11 months with no adverse reactions. It is very costly at about $1,000.00 every 28 days for 26 months. It can only be taken for that length of time. It is a synthetic form of hormone that is normally produced by the thyroid & pituatary glands. I have no complaints about this treatment so far. You can go to their website & they will give you all the info needed. Good luck to your Mom. I know how devastating osteoporosis is. Hormone replacement is generally not used anymore because it can raise the risk of breast cancer. If she has run the route of biophasphates, this is the only other alternative. Please read about it as there are some risks involved also...
- Fosamax Information for Consumers
- Fosamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fosamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Sep 2009 • 1 answer
Posted 12 May 2010 • 1 answer
My husband was given Fosamax 10mg for avascular nucrosis. He is vitamin D deficient, the doctor knew
Posted 18 Dec 2011 • 1 answer
Posted 19 Feb 2012 • 4 answers
Posted 23 Jul 2012 • 1 answer